Alert archive / Missouri / Tornado Warnings in 1999
Tornado Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 8, 1999, 5:28 PM CDT for Macon County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 8, 1999, 5:28 PM CDT (22:28 UTC)
- Expired
- Apr 8, 1999, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 188 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 8, 5:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 082228 RRA
TORMCI
MOC121-082300-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT THU APR 8 1999
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MACON COUNTY IN MISSOURI
* UNTIL 600 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...
A THUNDERSTORM WITH A POSSIBLE TORNADO NEAR ATLANTA...OR ABOUT 7
MILES SOUTH OF LA PLATA...MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS AFFECTED
ATLANTA
REDMAN
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
NOT BE OCCURRING WHEN THE WARNING IS ISSUED...BUT ONE IS EXPECTED TO
DEVELOP. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE
INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT DRIVE INTO THIS STORM!
LAT...LON 3987 9261 3964 9259 3964 9247 3963 9233
4004 9236 4003 9262What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 8, 3:15 AM CDT, 14 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 3:15 AM CDT, 14 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 AM CDT THU APR 8 1999 RATHER POTENT SITUATION SETTING UP FOR CWA THIS AFTERNOON. FORECAST CHALLENGES ALMOST EXCLUSIVELY IN THE 1ST PERIOD AND HAVE FOCUSED MOSTLY ON SVR WX POTL AND THEN GRADIENT WINDS THIS AFTERNOON. MODELS SLOWLY COMING TOGETHER ON SOLUTION OF BRINGING POWERFUL UPPER LOW OUT NEGATIVELY TILTED INTO CENTRAL PLAINS THIS AFTERNOON. RAPID DEEPENING OF SFC LOW TAKING PLACE NOW OVER HIGH PLAINS. WARM FRONT SETTING UP NICELY BASICALLY BISECTING KS E-W ATTM. WARM FRONT JUST RECENTLY PASSED THRU CNU. LLJ ALREADY CRANKING ACROSS WRN KS AND SHOULD QUICKLY TRANSLATE EWD THIS MORNING. BASICALLY EXPECTING TWO AREAS OF TSRA IN FIRST PERIOD. FIRST MAY ALREADY BE SHOWING SIGNS OF DEVELOPING AS STRONG THETA-E ADVECTION SHOULD HELP KICK OFF ELEVATED ACTIVITY ACROSS SERN NEB, SWRN IA AND NWRN MO. SEEING SOME AC DVLP S OF GRI AND WOULDNT BE SURPRISED TO SEE THIS GO SOON. LARGE HAIL/DMGG WINDS A THREAT WITH THIS ROUND. SECOND ROUND IS ONE THAT REALLY GRABS ATTENTION. SFC BASED ACTIVITY SHOULD DEVELOP ALONG FRONT/DRYLINE BY MIDDAY NEARLY OVERHEAD. ETA SHOWING 2000 J/KG CAPE AND NEARLY ZERO CIN WITH SRH VALUES AOA 300. NOT COMMON TO HAVE SUPERCELLULAR ACTIVITY DEVELOP OVERHEAD...ESPECIALLY AROUND MIDDAY...BUT AM LOOKING FOR REASONS IT WONT HAPPEN AT THIS POINT AND CANT FIND MANY. SPC COVERS THE DETAILS PRETTY WELL IN SWODY1...SO WONT REHASH THAT INFO HERE THOUGH I HAVE TO MENTION HOW IMPRESSIVE MID LEVEL DRYING AND STRENGTH OF WIND FIELDS ARE. OBVIOUSLY WILL HIT THREAT PRETTY HARD IN AM SPS. GIVEN SFC TRENDS AND LATEST RUC...WOULDNT BE SURPRISED IF HIGH RISK HAS TO BE DRAGGED A BIT FURTHER WEST. AS IF THAT WERENT ENOUGH...GRADIENT WINDS BEHIND FRONT/DRYLINE THIS AFTERNOON SHOULD EASILY REACH ADVY CRITERIA. 50 KTS AT 850 AND LITTLE TURNING IN WINDS SHOULD ALLOW GOOD DOWNWARD MOMENTUM TRANSPORT THIS AFTERNOON...PARTICULARLY IF DRY PUNCH CAN CLEAR THINGS OUT WHICH IT PROBABLY WILL. NOT OFTEN WE ARE INCLUDED IN RISK OF SVR FOR DAY 1 AND 2 FOR DIFFERENT SYSTEMS...BUT WE ARE TODAY. NEXT SYSTEM LOOKS INTERSTING TOO. TEMPS TRICKY THROUGHOUT. WILL BUMP TEMPS UP TODAY THINKING THAT WE WILL WARM UP GOOD THIS AFTERNOON. FWC MAY BE A LITTLE WARM TONIGHT...OTHERWISE WILL FOLLOW. .EAX... MO...WIND ADVISORY THIS AFTERNOON ALL ZONES. KS...WIND ADVISORY THIS AFTERNOON ALL ZONES. JM
In the hours before
Local storm report, Apr 8, 3:30 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
330 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 4 SSW FAIRFAX MO MPH TSTM GUST
04/08/99 ATCHISON WND DAMAGE ALONG I-29
IN SRN PART OF COUNTYSpecial weather statement, Apr 8, 3:57 PM CDT, 1 hour 31 minutes before
KSZ057-060-103>105-MOZ028-029-037-082130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 357 PM CDT THU APR 8 1999 ...TORNADO WATCH NUMBER 134 HAS BEEN CANCELED... TORNADO WATCH NUMBER 134 WHICH WAS IN EFFECT FOR THE KANSAS CITY METRO AREA UNTIL 5 PM HAS BEEN CANCELED. EVEN THOUGH THE THREAT OF THUNDERSTORMS HAS DIMINISHED...STRONG WINDS WILL CONTINUE TO GUST TO BETWEEN 40 AND 45 MPH INTO THE EARLY EVENING HOURS. BODNER
Local storm report, Apr 8, 4:06 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
406 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 1 N RICHMOND MO 65 MPH TSTM GUST
04/08/99 RAY BARN BLOWN DOWNLocal storm report, Apr 8, 4:28 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0227 PM BOSWORTH MO TORNADO
04/08/99 CARROLL TORNADO DESTROYED HOMELocal storm report, Apr 8, 4:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
431 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 7 N BRUNSWICK MO TORNADO
04/08/99 CHARITON TORNADOLocal storm report, Apr 8, 4:36 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
436 PM CDT THU APR 08 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM 2 W MEADVILLE MO 70 MPH TSTM GUST
04/08/99 LINN TREES DOWNThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair | 38 min |
| Apr 8, 12:47 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 43 min |
| Apr 8, 1:52 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 53 min |
| Apr 8, 2:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 50 min |
| Apr 8, 2:31 PM CDT | Tornado Warning | EAX | Nodaway | 29 min |
| Apr 8, 2:52 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Apr 8, 3:37 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 38 min |
| Apr 8, 3:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 34 min |
| Apr 8, 4:03 PM CDT | Tornado Warning | EAX | Carroll | 27 min |
| Apr 8, 4:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 45 min |
| Apr 8, 4:20 PM CDT | Tornado Warning | EAX | Chariton | 40 min |
| Apr 8, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 43 min |
| Apr 8, 4:36 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 39 min |
| Apr 8, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 44 min |
| Apr 8, 4:54 PM CDT | Tornado Warning | EAX | Linn, Macon | 36 min |
| Apr 8, 4:57 PM CDT | Tornado Warning | EAX | Pettis | 33 min |
| Apr 8, 5:10 PM CDT | Tornado Warning | EAX | Cooper | 35 min |
| Apr 8, 5:47 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 43 min |
Nearby
Tornado Warnings in Missouri, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.